MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.413
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: hrs, hwc.Complainant part is not expected to be returned for manufacturer review/ investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2016, the patient underwent an open reduction internal fixation left distal femur fracture due to deformity and pain in the left thigh sustained from a fall while on vacation.X-rays and ct revealed an intra-articular fracture involving the left femur.The patient was implanted with depuy synthes implants.Postoperatively, on (b)(6) 2016, radiographs show a healing fracture post plate and screw osteosynthesis.Interval callus formation is noted with acceptable alignment but still has delayed union.No hardware complications or other acute findings.On (b)(6) 2017, the patient's condition was getting improvement and was able to ambulate w/ assistance of a cane.Unfortunately, he slipped on a wet cement floor and had a fall and injured the left knee.He heard a pop at the knee and since then he had severe pain and has been unable to place weight on his left lower extremity.On (b)(6) 2017, the patient underwent a revision of distal left femur open reduction and internal fixation with bone grafting and lateral plate and screw fixation for fracture nonunion.Preoperatively, images revealed a displaced distal femur fracture nonunion with broken hardware.The plate was broken.All screws were removed as well as the broken plate.It was found out that there was fibrous union tissue seen within the comminuted area and an attritional bone loss consistent with atrophic areas of nonunion and was implanted with a 4.5mm valcp cond plate and a 3.5 x 32mm self-tap screw.On (b)(6) 2017, x-rays shows minimal healing fracture status post plate and screw osteosynthesis.Interval callus formation noted.There is still a nonunion present with acceptable alignment.No hardware complications.On (b)(6) 2018, a patient underwent an open reduction and internal fixation of left distal third femoral shaft nonunion with autologous bone grafting from left femur and removal of deep implant from left distal femur plate and was implanted with depuy synthes implants.On (b)(6) 2019, recent imaging studies show healing and consolidating fracture with no evidence of complicating features of fracture, alignment or hardware.This report captures the 2nd revision performed on (b)(6) 2018 while related complaint (b)(4) captures the 1st revision performed on (b)(6) 2017.This report is for one (1) 4.5mm va-lcp curved condylar plate/ 12 hole/ 266mm/ left.This is report 1 of 3 for complaint (b)(4).

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9617984
Report Number2939274-2020-00342
Device Sequence Number16813531
Product Code JDP
UDI-Device Identifier10886982042873
UDI-Public(01)10886982042873
Combination Product (Y/N)N
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.124.413
Device Catalogue Number02.124.413
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2020
Initial Report FDA Received Date01/22/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR